MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXNM FEM HD 28MM +12; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. OXNM FEM HD 28MM +12; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 71342812
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a revision surgery the 28mm + 12 head was replaced with an oxinium 28mm +16 head, because the patient was very unstable and dislocated.Back-up device available, no delay reported.
 
Additional Manufacturer Narrative
Additional information: d4, h4.It was reported that a revision surgery was performed due to patient instability and dislocation.The associated oxinium femoral head, used in treatment, was not returned for evaluation.Thus the product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of instructions for use revealed the alleged failure is previously identified in the possible adverse events.Per our risk assessment, probable causes were stated to include but not limited to patient anatomy or surgical technique.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual product involved and no patient history records, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
OXNM FEM HD 28MM +12
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9187403
Report Number1020279-2019-03644
Device Sequence Number2172228
Product Code LZO
UDI-Device Identifier03596010474186
UDI-Public03596010474186
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71342812
Device Catalogue Number71342812
Device Lot Number17DM11892
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;